Alert archive / Alabama / Small Craft Advisories in 2011

Small Craft Advisory 23, NWS Mobile, AL

May 16, 2011

NWS Mobile, AL issued this small craft advisory at May 16, 2011, 4:09 AM CDT. It took effect at May 16, 2011, 6:00 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 16, 2011, 4:09 AM CDT (09:09 UTC)
In effect from
May 16, 2011, 6:00 PM CDT
Expired
May 17, 2011, 6:44 AM CDT
In force
13 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WHUS74 KMOB 160909
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
409 AM CDT MON MAY 16 2011

...SMALL CRAFT ADVISORY IN EFFECT TONIGHT...

.A DRY COLD FRONT WILL MOVE THROUGH THE MARINE WATERS EARLY THIS
EVENING. NORTHWEST WINDS BEHIND THE FRONT WILL QUICKLY INCREASE TO 20
TO 25 KNOTS WITH SEAS BUILDING TO AS HIGH AS 4 TO 6 FEET WELL
OFFSHORE. 

GMZ630-650-655-670-675-161700-
/O.NEW.KMOB.SC.Y.0023.110516T2300Z-110517T1300Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
409 AM CDT MON MAY 16 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM
CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM CDT
TUESDAY. 

* WINDS: INCREASING TO 20 TO 25 KNOTS EARLY THIS EVENING AND
  PERSISTING OVERNIGHT. WINDS WILL BEGIN TO DECREASE AFTER SUNRISE
  TUESDAY.

* SEAS: BUILDING TO 3 TO 5 FEET OUT TO 20 NM AND 4 TO 6 FEET BEYOND
  20 NM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
241 
WHUS74 KMOB 162036
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
336 PM CDT MON MAY 16 2011

...SMALL CRAFT ADVISORY IN EFFECT TONIGHT...

.A DRY COLD FRONT WILL MOVE THROUGH THE MARINE WATERS EARLY THIS
EVENING. NORTHWEST WINDS BEHIND THE FRONT WILL QUICKLY INCREASE
TO 20 TO 25 KNOTS WITH SEAS BUILDING TO AS HIGH AS 4 TO 6 FEET
WELL OFFSHORE.

GMZ630-650-655-670-675-170445-
/O.CON.KMOB.SC.Y.0023.110516T2300Z-110517T1300Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
336 PM CDT MON MAY 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT TUESDAY. 

* WINDS: INCREASING TO 20 TO 25 KNOTS EARLY THIS EVENING AND 
  PERSISTING OVERNIGHT. WINDS WILL BEGIN TO DECREASE AFTER 
  SUNRISE TUESDAY. 

* SEAS: BUILDING TO 3 TO 5 FEET OUT TO 20 NM AND 4 TO 6 FEET 
  BEYOND 20 NM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
594 
WHUS74 KMOB 170327
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1027 PM CDT MON MAY 16 2011

...SMALL CRAFT ADVISORY IN EFFECT TONIGHT...

.NORTHWEST WINDS OF 20 TO 25 KNOTS WILL CONTINUE THROUGH TUESDAY
MORNING BEFORE DECREASING AS HIGH PRESSURE BUILDS ACROSS THE NORTHERN
GULF.

GMZ630-650-655-670-675-171130-
/O.CON.KMOB.SC.Y.0023.000000T0000Z-110517T1300Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1027 PM CDT MON MAY 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT TUESDAY. 

* WINDS: 20 TO 25 KNOTS THROUGH TUESDAY MORNING. WINDS WILL BEGIN TO
  DECREASE AFTER SUNRISE TUESDAY.

* SEAS: BUILDING TO 3 TO 5 FEET OUT TO 20 NM AND 4 TO 6 FEET 
  BEYOND 20 NM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
047 
WHUS74 KMOB 171144
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
644 AM CDT TUE MAY 17 2011

...THE SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA INCLUDING MOBILE BAY HAS BEEN CANCELLED...


GMZ630-650-655-670-675-171245-
/O.CAN.KMOB.SC.Y.0023.000000T0000Z-110517T1300Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
644 AM CDT TUE MAY 17 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at May 15, 11:10 PM CDT, 4 hours 59 minutes earlier.

Area forecast discussion, May 15, 11:10 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1110 PM CDT SUN MAY 15 2011

.AVIATION (06Z ISSUANCE)...VFR CONDITIONS WILL CONTINUE THROUGH THE
PERIOD. NORTHWEST WINDS WILL INCREASE TO AROUND 15 KNOTS DURING THE
AFTERNOON BEFORE GRADUALLY DECREASING DURING THE LATE EVENING.

&&

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...THE WATER VAPOR LOOP
SHOWS A CLOSED UPPER LOW OVER THE OHIO RIVER VALLEY WITH A STRONG
SHORTWAVE OVER THE CENTRAL PLAINS AND ANOTHER UPPER LOW OVER THE
PACIFIC NORTHWEST WITH A RIDGE OVER THE CENTRAL STATES.  THIS
RESEMBLES AN OMEGA BLOCKING PATTERN WHICH PERSISTS FOR SEVERAL
DAYS.  THE SHORTWAVE SYSTEM INTENSIFIES WHILE SWEEPING SOUTHEASTWARD
AND ACROSS THE GULF COAST STATES TONIGHT INTO MONDAY...THEN PHASES
WITH THE UPPER LOW AS THE UPPER LOW SHIFTS SOUTHWARD INTO THE
EXTREME SOUTHEAST STATES ON TUESDAY.  DESPITE THE STRENGTH OF THE
SHORTWAVE SYSTEM AND FAIRLY STRONG UPPER LEVEL DIVERGENCE...A LACK
OF WARM AIR ADVECTION RESULTS IN JUST MODEST DEEP LAYER LIFT OVER
THE NORTHEASTERN HALF OF THE FORECAST AREA ON MONDAY AS THE
SHORTWAVE MOVES ACROSS THE AREA.  MODEL SOUNDINGS ALSO SHOW A STRONG
CAP NEAR 750 MB WHICH SHOULD KEEP THE LIMITED CONVECTIVE ACTIVITY
THAT DEVELOPS AS SHOWERS.  THE UPPER LOW MEANDERS SLOWLY BACK
NORTHWARD TO THE OHIO RIVER VALLEY THROUGH WEDNESDAY NIGHT WHILE THE
STRONGER PACIFIC UPPER LOW ADVANCES ACROSS THE WESTERN STATES.  A
LARGE SURFACE RIDGE OVER THE CENTRAL STATES BUILDS EASTWARD TO THE
LOWER/MID MISSISSIPPI RIVER VALLEY THROUGH WEDNESDAY...AS THE UPPER
RIDGE AXIS SHIFTS EASTWARD.  THIS PATTERN KEEPS A DEEP LAYER
NORTHWESTERLY FLOW OVER THE AREA THROUGH TUESDAY NIGHT WITH
INITIALLY POTENT COLD AIR ADVECTION TRENDING TEMPERATURES
ANOMALOUSLY COOLER TO 14-18 DEGREES BELOW SEASONABLE LEVELS BY
MONDAY NIGHT WITH DAYTIME TEMPERATURES SIMILARLY COOL AT 10-15
DEGREES BELOW NORMAL.  ANOTHER COOL DAY AND NIGHT FOLLOWS FOR
TUESDAY THEN TEMPERATURES MODERATE WEDNESDAY AS THE SURFACE RIDGE
AXIS NEARS THE REGION WITH LIGHT WINDS ALLOWING FOR INSOLATION TO
MORE EFFECTIVELY WARM THE COOL AIRMASS OVER THE AREA. /29

.LONG TERM (THURSDAY THROUGH SUNDAY)...THE BLOCKING OMEGA PATTERN
HOLDS FOR A COUPLE MORE DAYS WHILE TRANSLATING EASTWARD ACROSS THE
AREA THEN IS EXPECTED TO WEAKEN TOWARDS THE END OF THE LONG TERM
PERIOD.  PER A BLEND OF THE GFS/ECMWF AND GEM...THE UPPER LOW OVER
THE OHIO RIVER VALLEY MOVES OFF INTO THE ATLANTIC BY SATURDAY WITH
THE UPPER LOW OVER THE WESTERN PLAINS WEAKENING AND MOVING INTO THE
NORTHERN PLAINS.  THE SHARP UPPER RIDGE AXIS OVER THE EASTERN PLAINS
BETWEEN THESE FEATURES ADVANCES GRADUALLY EASTWARD INTO THE
SOUTHEAST STATES FRIDAY INTO SATURDAY WHILE THE SURFACE RIDGE AXIS
MOVES EAST OF THE AREA ALLOWING FOR A LIGHT RETURN FLOW TO ENSUE.  A
SURFACE RIDGE EVOLVES OVER THE NORTHERN GULF ON SUNDAY...AS IS
TYPICAL THIS TIME OF YEAR...AND MAINTAINS A LIGHT SOUTHERLY FLOW
OVER THE AREA.  A SERIES OF SHORTWAVES EJECT FROM THE PLAINS SYSTEM
FRIDAY THROUGH SATURDAY FOLLOWED BY ADDITIONAL SHORTWAVE ENERGY
EJECTING AHEAD OF ANOTHER SYSTEM ADVANCING TO THE CALIFORNIA COAST
ON SUNDAY.  TEMPERATURES WILL TREND A FEW DEGREES ABOVE SEASONABLE
LEVELS BY FRIDAY AND WITH NEAR SHORE WATERS COOLED BY THE RECENT
COOL TEMPERATURES...EXPECT THAT A SEA BREEZE WILL DEVELOP EACH
AFTERNOON FRIDAY ONWARD.  WITH MOISTURE GRADUALLY RETURNING TO THE
AREA THE FORECAST AREA MODESTLY AFFECTED BY THE AFOREMENTIONED
SERIES OF SHORTWAVES...MAY SEE SUFFICIENT SUPPORT FROM THE SEA
BREEZE AND ISENTROPIC LIFT FROM THE SHORTWAVE SYSTEMS TO SEE
ISOLATED CONVECTIVE DEVELOPMENT MAINLY OVER THE NORTHWESTERN PORTION
OF THE AREA FRIDAY THEN AREA WIDE SATURDAY AND SUNDAY. /29

&&

.MARINE...THE NORTHWESTERLY OFFSHORE FLOW WILL PERSIST THROUGH EARLY
TUESDAY AS THE PRESSURE GRADIENT REMAINS TIGHT BETWEEN SURFACE LOW
PRESSURE OVER THE MID ATLANTIC COAST AND HIGH PRESSURE BUILDING IN
FROM THE PLAINS STATES. WINDS WILL BE AT SMALL CRAFT EXERCISE
CAUTION LEVELS TONIGHT INTO MONDAY THEN LIKELY SMALL CRAFT ADVISORY
CRITERIA BY MONDAY NIGHT (GREATER OR EQUAL TO 20 KNOTS) AS A
SECONDARY PUSH OF COOL AIR COMES DOWN ON THE BACKSIDE OF A PASSING
UPPER SHORTWAVE. THE OFFSHORE FLOW WILL SUBSIDE BY WEDNESDAY AS THE
RIDGE OF HIGH PRESSURE BUILDS ACROSS AND EAST OF THE FORECAST AREA.
SOUTHERLY ONSHORE FLOW PICKS UP THURSDAY INTO FRIDAY AS THE HIGH
PRESSURE SYSTEM BUILDS INTO THE WESTERN ATLANTIC AND A LOW PRESSURE
SYSTEM SLOWLY ADVANCES ACROSS THE SOUTHERN PLAINS.  /05

&&

.FIRE WEATHER...CLOSE CALL THIS AFTERNOON BUT HAVE OPTED TO HOLD OFF
ON ISSUING A RED FLAG WARNING FOR THE NORTHWEST FLORIDA PANHANDLE.
RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO NEAR 35 PERCENT IN THIS
AREA BUT NOT SATISFY DURATION REQUIREMENTS AND 20 FOOT SUSTAINED
WINDS WILL REMAIN BELOW 15 MPH...ALTHOUGH WILL BE 10-13 MPH.  COOLER
TEMPERATURES ON MONDAY WILL KEEP RELATIVE HUMIDITIES ABOVE CRITICAL
LEVELS.  ON TUESDAY...RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL
LEVELS FOR A LONG DURATION OVER THE NORTHWEST FLORIDA PANHANDLE AND
HAVE ISSUED A FIRE WEATHER WATCH FOR THIS AREA.  ERC VALUES WILL
ALSO BE SLIGHTLY ABOVE 35 ON THIS DAY OVER THE NORTHWEST FLORIDA
PANHANDLE AND 20 FOOT WINDS WILL BE NEAR...BUT SLIGHTLY BELOW...15
MPH. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      52  72  47  76 /  05  05  05  00
PENSACOLA   56  74  52  76 /  05  05  05  05
DESTIN      59  74  54  77 /  00  10  10  00
EVERGREEN   50  71  43  74 /  05  10  10  05
WAYNESBORO  49  66  41  74 /  10  05  05  00
CAMDEN      49  68  44  73 /  10  20  10  05
CRESTVIEW   50  76  44  76 /  05  10  10  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM NOON TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.

&&
Hazardous weather outlook, May 15, 3:30 PM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
330 PM CDT SUN MAY 15 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-161200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
330 PM CDT SUN MAY 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN
FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA
AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT AND MONDAY

A MODERATE TO STRONG OFFSHORE FLOW OVER THE MARINE AREA WILL RESULT
IN POTENTIALLY HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH MONDAY.
A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED OVER THE COASTAL
WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE BY LATE ON
MONDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY

STRONG NORTHERLY WINDS WILL SUBSIDE TUESDAY OVER THE COASTAL WATERS
AS HIGH PRESSURE BUILDS IN FROM THE WEST.  A DRY AND STABLE AIRMASS
WILL PREVAIL ACROSS THE CENTRAL GULF COAST REGION THROUGH
THURSDAY...WITH A SLIGHT CHANCE FOR THUNDERSTORMS EXPECTED FRIDAY
INTO SATURDAY AS MOISTURE INCREASES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF LOCAL SKYWARN STORM SPOTTER NETWORKS IS NOT
ANTICIPATED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 2:26 PM CDTFire Weather WatchMOB24 hr
May 16, 2:26 PM CDTRed Flag WarningMOB28 hr

Nearby

Small Craft Advisories in Alabama, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.